Hail, Washington
- When
- June 10, 12:15 AM CST
- Where
- Washington County, 5 mi N of Morrowville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.917, -97.167
2 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 9, 1:30 PM CST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 230 PM CDT MON JUN 9 2003 ...MAIN CONCERN IS THUNDERSTORM CHANCES... IMPULSE IN WATER VAPOR IMAGERY OVER MONTANA WILL MOVE INTO THE NORTHERN PLAINS THIS EVENING. THIS FEATURE WILL PUSH A LOW PRESSURE TROUGH ALONG THE LEE OF THE ROCKY MOUNTAINS TO THE EAST AS A COLD FRONT. MCS DEVELOPMENT WILL OCCUR TONIGHT FROM THE DAKOTAS INTO MINNESOTA WITH WEAKER DEVELOPMENT POSSIBLE BETWEEN I-70 AND I-80 AFTER MIDNIGHT. LOWS TONIGHT WILL BE WARMER (60S) WITH DEWPOINTS ON THE RISE. DEPENDING ON THE AMOUNT OF OVERNIGHT CONVECTION...SURFACE FRONT SHOULD STRADDLE THE FORECAST AREA ON TUESDAY. WITH THE ADDITION OF ABUNDANT MOISTURE AND WARM TEMPERATURES...ADDITIONAL CONVECTION SHOULD OCCUR TUESDAY AFTERNOON AND SPREAD TO THE EAST AS THE SURFACE FRONT SLIDES TO THE SOUTH. TEMPERATURES ON TUESDAY WILL BE A LITTLE TRICKY DEPENDING ON WHETHER CONVECTION IS ONGOING EARLY TUESDAY MORNING. OTHERWISE MORE SUNSHINE WILL BE AVAILABLE AND HIGHS COULD CREEP HIGHER THAN 82-85. CONVECTION MAY END OVER THE NORTHCENTRAL COUNTIES...BUT DUE TO THE UNCERTAINTY OF THE FRONTAL POSITION WILL CONTINUE A SLIGHT CHANCE TUESDAY NIGHT WITH A CHANCE FARTHER SOUTH. REMNANTS OF THE FRONT MOVE NORTH DURING THE DAY WEDNESDAY WITH ANOTHER ROUND OF SCATTERED CONVECTION. THURSDAY THROUGH MONDAY... WILL CONTINUE THUNDERSTORM CHANCE THURSDAY INTO FRIDAY BEFORE ENDING SUNDAY AND MONDAY. CONTINUES TO APPEAR THAT WEST-SOUTHWEST UPPER FLOW WILL EVOLVE INTO A NEARLY CUTOFF LOW TO THE EAST WITH RIDGING TO THE IMMEDIATE WEST. ALTHOUGH NCEP CONFIDENCE IS LOW...ALL MODELS ARE TRENDING TO THIS SOLUTION. THIS SHOULD KEEP THE FORECAST AREA ON THE NORTHWEST SIDE OF THE LOW WITH THE RIDGING PINCHING OFF THE MOISTURE. OVERALL THIS WOULD KEEP THE AREA GENERALLY DRY (NOT ENOUGH TO MENTION ANY ISOLATED ACTIVITY) FOR THE END OF THE WEEKEND INTO EARLY NEXT WEEK. KEPT TEMPERATURES 80-85 FOR HIGHS AND 60-65 FOR LOWS. ROGERS .TOP...NONE.
KSZ008>012-020>024-026-034>040-054>056-058-059-101000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 446 PM CDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE SCATTERED ACROSS NORTHCENTRAL KANSAS THIS EVENING THEN SPREAD OVER NORTHEAST AND EASTCENTRAL KANSAS MAINLY AFTER MIDNIGHT. THE INITIAL THREAT THIS EVENING WILL BE LARGE HAIL AND DOWNBURST WINDS. DEADLY LIGHTNING WILL OCCUR WITH ALL THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE THROUGH SATURDAY. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE SEVERE TUESDAY AFTERNOON AND TUESDAY NIGHT...GENERALLY SOUTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Grand Island radar (KUEX), 117 km away, was scanning. The volume nearest the first event began at 06:17 UTC.
2 hail, 1 funnel cloud. Local standard time, as filed.
A law enforcement officer reported a funnel cloud near Overbrook.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364092, 5364093, 5364094.